Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 115, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 20, 2007, 9:20 PM CDT for Okaloosa County, Santa Rosa County, Florida. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2007, 9:20 PM CDT (02:20 UTC)
- Expired
- Jul 20, 2007, 10:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Okaloosa County, FL, Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 77 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 9:35 PM CDT | TSTM WND DMG | 5 N Holley, FL | SEVERAL TREES REPORTED DOWN ALONG FL HIGHWAY 87 BETWEEN INTERSTATE 10 AND NAVARRE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 6:08 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.3 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 235 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 2589 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 210221 SVRMOB FLC091-113-210300- /O.NEW.KMOB.SV.W.0115.070721T0220Z-070721T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 920 PM CDT FRI JUL 20 2007 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL OKALOOSA COUNTY IN NORTHWEST FLORIDA... THIS INCLUDES THE CITY OF CRESTVIEW... SOUTHERN SANTA ROSA COUNTY IN NORTHWEST FLORIDA... * UNTIL 1000 PM CDT * AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CRESTVIEW TO BAGDAD...OR ALONG A LINE EXTENDING FROM CRESTVIEW TO 15 MILES NORTHWEST OF NAVARRE...AND MOVING SOUTHEAST AT 15 MPH. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING FOR SOUTHWESTERN ALABAMA. LAT...LON 3082 8647 3058 8718 3039 8703 3058 8644 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:55 PM CDT, 6 hours 25 minutes earlier.
Area forecast discussion, Jul 20, 2:55 PM CDT, 6 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 255 PM CDT FRI JUL 20 2007 .SHORT TERM (TONIGHT AND SATURDAY)...SCATTERED SHOWERS AND STORMS NOW FORMING ACROSS THE INLAND ZONES WILL GRADUALLY INCREASE IN COVERAGE THROUGH 5 PM...THEN DIMINISH IN COVERAGE AND INTENSITY AFTER 8 PM WITH THE LOSS OF INSOLATION. SOME OF THE STORMS THIS AFTERNOON AND EARLY EVENING COULD BE SEVERE WITH DAMAGING DOWNBURST WINDS AND FREQUENT LIGHTNING STRIKES THE PRIMARY HAZARD. A COLD FRONT SLIDING SLOWLY SOUTH ACROSS NORTHERN MISSISSIPPI AND ALABAMA THIS AFTERNOON WILL STALL ALONG OR JUST OFFSHORE OF THE COAST ON SATURDAY. FAIRLY DECENT SHORTWAVE OVER NORTHERN ARKANSAS EVIDENT IN WATER VAPOR IMAGERY MOVING DOWN THE BACKSIDE OF THE UPPER TROUGH WILL GIVE THE FRONT ENOUGH OF A PUSH SOUTH TONIGHT AND IT MAY JUST GET OFFSHORE TOMORROW. IF THAT HAPPENS...THEN THE COVERAGES OF STORMS ALONG THE COAST WILL BE LESS TOMORROW WITH DRYING ALOFT DEEP ENOUGH TO SIGNIFICANTLY CUT INTO THE THUNDERSTORM COVERAGES. FOR NOW WE ARE STICKING WITH STALLING THE FRONT ALONG THE COAST...WITH SCATTERED STORMS ALONG AND SOUTH OF THE BOUNDARY TOMORROW AFTERNOON...WITH LOWER 60 DEWPOINTS WORKING SOUTH ACROSS OUR NORTHERN COUNTIES TOMORROW AFTERNOON. THIS AFTERNOONS WET MICROBURST RISK IS HIGH. .LONG TERM (SUNDAY THROUGH NEXT FRIDAY)...THE ONLY CHANGES WE MADE TO THE EXTENDED FORECAST WAS TO INCREASE THE POPS SLIGHTLY INTO THE ISOLATED CATEGORY FOR MONDAY WITH A STALLED BOUNDARY IN THE AREA...AND SOME MINOR TWEAKS TO THE DEWPOINT FORECASTS FOR THE FIRST 4 DAYS. OTHERWISE...DEEP LAYERED DRYING OVER THE INLAND COUNTIES ALONG AND JUST WEST OF THE PROJECTED UPPER TROUGH AXIS WILL BE REPLACED WITH INCREASING MOISTURE AND INSTABILITY IN THE MID TO LATE WEEK TIMEFRAME AS THE TROUGH RETROGRADES WESTWARD...INCREASING POPS FOR DIURNAL CONVECTION THROUGH LATE WEEK. THE 00Z GEM FORECAST WAS FARTHER NORTH AND EAST WITH THE UPPER LOW OVER THE GREAT LAKES REGION COMPARED TO THE 12Z GFS WHICH WAS DEEPER AND FARTHER WEST AND SOUTH OVER KENTUCKY. THE 15Z SREF WAS FARTHER EAST WITH THE UPPER LOW CLOSER TO THE GEM FORECAST IN COMPARISON TO THE LATEST 12Z GFS...SO THE GFS MAY BE TOO FAR WEST AND TOO STRONG WITH THE AMPLITUDE OF THE UPPER TROUGH IN THE WED-FRI TIMEFRAME. CONFIDENCE HERE ISNT VERY GOOD...SO WE WILL PASS IT BACK TO THE MIDSHIFT FOR ANY ADJUSTMENTS. /05 && .MARINE...SURFACE HIGH PRESSURE IS FORECAST TO WEAKEN...AS A WEAKENING COLD FRONTAL BOUNDARY MOVES SOUTH AND STALLS ALONG THE CENTRAL GULF COAST LATE SATURDAY. AHEAD OF THE FRONT...SCATTERED THUNDERSTORMS COULD MOVE SOUTHEASTWARD OFF THE COAST...BRINGING POSSIBLE IMPACTS TO SATURDAY COMMERCIAL AND RECREATIONAL BOATING ACTIVITIES. SUNDAY AND MONDAY...THE THUNDERSTORM THREAT DIMINISHES. A LIGHT OFFSHORE FLOW BRIEFLY SETS UP THIS WEEKEND...BEFORE BECOMING MORE SOUTHERLY EARLY NEXT WEEK. /05 && .FIRE WEATHER...LIGHT NORTHWESTERLY TRANSPORT WINDS WITH SCATTERED STORMS EXPECTED AGAIN ON SATURDAY. RH LEVELS DROP INTO THE 35 TO 40 PERCENT RANGE OVER SOME OF THE INLAND COUNTIES SUNDAY AFTERNOON AND AGAIN ON MONDAY. /05 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 74 91 72 93 / 40 50 20 20 PENSACOLA 75 91 73 89 / 40 50 20 20 DESTIN 78 89 75 92 / 40 50 20 20 EVERGREEN 70 91 68 93 / 40 40 20 10 WAYNESBORO 70 90 65 93 / 40 40 20 10 CAMDEN 71 93 65 93 / 40 40 05 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 05/GARMON
Hazardous weather outlook, Jul 20, 9:41 AM CDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 941 AM CDT FRI JUL 20 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-211200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 941 AM CDT FRI JUL 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ALABAMA...THE WEST FLORIDA PANHANDLE...INLAND SOUTHEAST MISSISSIPPI...AND THE COASTAL WATERS FROM PASCAGOULA TO DESTIN. .DAY ONE...TODAY AND TONIGHT... A DEEPLY MOIST AIRMASS TODAY ALONG WITH DAYTIME HEATING CAUSES THE AIRMASS TO BECOME INCREASINGLY UNSTABLE TODAY. FORECASTERS ARE ALSO WATCHING AN UPPER LEVEL TROF OVER THE MID MISSISSIPPI RIVER VALLEY. HIGH LEVEL ENERGY FROM THIS FEATURE IS FORECAST TO MOVE INTO THE SOUTHEAST DURING THE COURSE OF THE DAY...SUPPORTING THE POTENTIAL OF DEEP LAYER LIFT FOR THUNDERSTORM DEVELOPMENT. THUNDERSTORM COVERAGE CAN ALSO BECOME ENHANCED ALONG WEAK SURFACE BOUNDARIES. THERE IS A HIGH RISK THAT STRONG STORMS TODAY COULD PRODUCE BRIEF STRONG WINDS ON THE ORDER OF 35 TO 45 MPH...FREQUENT LIGHTNING... LOCALLY HEAVY RAINS...AND SMALL HAIL. THERE IS ALSO THE POTENTIAL THAT A FEW STORMS COULD BRIEFLY REACH SEVERE LEVELS. DUE TO LITTLE CHANGE IN WIND STRENGTH AND DIRECTION WITH HEIGHT THOUGH...THE THREAT OF WIDESPREAD SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE THREAT OF THUNDERSTORMS DIMINISHES SUNDAY AND MONDAY. A CHANCE OF STORMS RETURN TO THE FORECAST TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED FOR STRONG STORMS THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jul 20, 4:38 PM CDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 438 PM CDT FRI JUL 20 2007 ALZ057-202215- BUTLER- 438 PM CDT FRI JUL 20 2007 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER BUTLER COUNTY... AT 431 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES NORTH OF HERBERT...AND MOVING SOUTHEAST AT 15 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... I65 AND AL 10...I65 AND AL 185...GREENVILLE AND WALD THROUGH 515 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Jul 20, 6:35 PM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 635 PM CDT FRI JUL 20 2007 ALZ051>058-060-MSZ067-210030- COVINGTON-WASHINGTON-CONECUH-MONROE-BUTLER-CLARKE-CRENSHAW-WILCOX- CHOCTAW-WAYNE- INCLUDING THE CITIES OF...GROVE HILL AND MONROEVILLE... 635 PM CDT FRI JUL 20 2007 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER COVINGTON... WASHINGTON...CONECUH...MONROE...BUTLER...CLARKE...CRENSHAW... WILCOX...CHOCTAW AND WAYNE COUNTIES... AT 631 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM ALLENTON TO 5 MILES NORTHWEST OF ISNEY...AND MOVING SOUTHEAST AT 15 MPH. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. ISOLATED CASES OF DAMAGING WINDS AND LARGE HAIL WILL ALSO BE POSSIBLE. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING FOR SOUTHWESTERN ALABAMA.
Special weather statement, Jul 20, 6:49 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 649 PM CDT FRI JUL 20 2007 ALZ061-063-210030- LOWER MOBILE-UPPER MOBILE- 649 PM CDT FRI JUL 20 2007 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER CENTRAL MOBILE COUNTY... AT 641 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR HUTCHENS ELEMENTARY SCHOOL...AND MOVING SOUTHEAST AT 15 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... SCHILLINGER AND THREE NOTCH...MEDAL OF HONOR PARK...KNOLLWOOD HOSPITAL...I10 AND MCDONALD ROAD...MOBILE GREYHOUND PARK...TILLMANS CORNER...THEODORE AND I10 AND I65 INTERSECTION THROUGH 730 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING FOR SOUTHWESTERN ALABAMA.
Special weather statement, Jul 20, 9:10 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 910 PM CDT FRI JUL 20 2007 FLZ002-004>006-210245- COASTAL OKALOOSA-COASTAL ESCAMBIA-INLAND OKALOOSA-COASTAL SANTA ROSA- INCLUDING THE CITIES OF...DESTIN...FORT WALTON BEACH AND NAVARRE... 910 PM CDT FRI JUL 20 2007 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER OKALOOSA...ESCAMBIA AND SANTA ROSA COUNTIES... AT 905 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 11 MILES NORTH OF NICEVILLE TO 6 MILES EAST OF BAGDAD...AND MOVING SOUTH AT 10 MPH. THE LINE OF THUNDERSTORMS WILL AFFECT THE COASTAL AREAS OF NORTHWEST FLORIDA THROUGH 1030 PM. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING FOR SOUTHWESTERN ALABAMA.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:33 PM CDT | Special Marine Warning | MOB | 57 min | |
| Jul 20, 9:37 PM CDT | Special Marine Warning | MOB | 23 min | |
| Jul 20, 10:01 PM CDT | Special Marine Warning | MOB | 59 min | |
| Jul 20, 10:36 PM CDT | Special Marine Warning | MOB | 54 min | |
| Jul 20, 11:25 PM CDT | Special Marine Warning | MOB | 95 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.